long term effect of HIV meds
May 7, 2006
What are the long term effect of HIV treatment on the liver, body and how long can one live with HIV infection. These meds seem to be very toxic. Sometimes I feel I was told the effects aren't that bad and that I can have a long life, just to keep my morale up. The truth please, even it is is unpleasant.
Response from Dr. Conway
The truth is actually good news. We have gotten much better at understanding how to manage the side effects of the medications. Although it is true that some of the agents might affect the liver or cause the blood cholesterol levels to go up, we can recognize these effects quite rapidly and choose alternative therapy that will work just as well against the HIV. Some of the drugs can also cause body shape changes in the long run, but we now know which ones those are and we just avoid them. The key here is for you to be able to tell your doctor when you are having a side effect of any kind, so that you wind up on an effective treatment that you will be able to tolerate for a long time.
For you, my friend, the truth can be very pleasant.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Penis Discharge A Symptom Of AIDS?
- Can I Get HIV From Sex With A Prostitute?
- Burning Urethra After Lap Dance Worried I Have HIV
- Loose Stool After Insertive Anal Sex With Condom What Are The Chances Of HIV
- Muscle Ache After Performing Oral Sex Sign Of HIV AIDS
- Night Sweats After Receptive Anal Sex With Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.